MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN
Model Number 48630G-02
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the curved-tip 30 stapler instrument did not complete the fire.The customer stated it fired 15mm and then they received a "blade is exposed" message.The customer stated they were clamped on a vessel, and they were able to remove the curved-tip 30 stapler safely.The customer stated they were using the stapler with a green load.The customer stated they tried another curved-tip 30 stapler, and they had the same issue.The stapler fired 19mm and then the blade exposed message occurred.The customer stated they may be using a stapler that was too small for the vessel they were trying to take down and that they should maybe use a stapler 45.The technical support engineer (tse) viewed the system logs and saw an error 1164 indicating there was no stapler cartridge found on universal surgical manipulator (usm) 3.The logs also showed an error 22030 indicating stapler 30mm failed in its operation-firing mode failure on serial number 2212090064.The customer stated the surgeon was going to try a handheld stapler or a sureform 45 stapler.The customer continued with the case.The procedure was completed as planned with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the clinical sales associate (csa) was in on the case.There were no issues with the staple line.The surgeon completed the staple line with a sureform 45 stapler.The case was completed with no patient harm and no further issues.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The stapler 30 reload was analyzed and found to have the knife exposed within the knife track.Log review confirms the reload was involved in a firing failure.The knife was exposed towards the proximal end of the returned reload, which does not align with the firing completion percentage displayed in the procedure logs.The reload was found to have cartridge damage.The cartridge was found to be damaged near the site of the exposed knife.The shuttle was fully deployed, and the knife was inspected.There was damage found to the blade.The reload was returned with endowrist 30 stapler.The reload blade was found to have mechanical indentations.The reload cover was removed, the shuttle was pulled forward to allow access to the knife, and the knife was inspected.Damage was found to the blade.There was also minor cartridge damage observed.The reload was found to have lodged staples wedged in between the reload and a pusher.There were no staples lodged in the knife track that would have contributed to the firing failure.Visual inspection confirms there is one lodged staple in the reload.The complaint was confirmed by failure analysis.The curved-tip 30 stapler was found to have one firing failure based on log review which was not replicated through in-house testing.The stapler was installed onto an in-house system and fired on a test foam using two in-house white reloads.The instrument fired successfully, and the resultant staple-line was visually inspected.The cut-line appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The stapler disposable sheath accessory was returned with no reported complaint.The accessory was returned with the curved-tip 30 stapler still attached.There was no damage found to the sheath.A blade exposed icon and message will appear if the firing sequence is interrupted.The probable root cause of the exposed component can be attributed to various factors.These factors may include instrument damage, particularly in the wrist area, tissue condition (e.G., disease state and density), and foreign objects (e.G., metal clips) that can cause stapler firing forces to exceed the prescribed limit and subsequently result in a partial fire.Per logs, pn 470530-08, ln t12221209-0064, was installed on the system 2x and fired 1 green reload.On the first install, the system failed to detect a valid reload was installed.The user reinstalled the stapler and selected the green reload via the gui on the ssc touchpad.On install 2, the first clamp was successful, but was followed by a firing failure.The firing stopped at ~39% completion.Logs show 1 additional instance of error code 1164, representing the reload detection errors.Logs also show 1 additional instance of error code 22030, representing the firing failure.The instrument was then removed and not used in the procedure again.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21518771
Report Number2955842-2025-04079
Device Sequence Number20916494
Product Code GDW
UDI-Device Identifier10886874112844
UDI-Public(01)10886874112844(10)N/A
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630G-02
Device Catalogue Number48630G
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2025
Initial Report FDA Received Date03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown